The möbius function and distal flows

Jianya Liu, Peter Sarnak

Research output: Contribution to journalArticle

31 Scopus citations

Abstract

We prove that the Möbius function is linearly disjoint from an analytic skew product on the 2-torus. These flows are distal and can be irregular in the sense that their ergodic averages need not exist for all points. The previous cases for which such disjointness has been proved are all regular. We also establish the linear disjointness of the Möbius function from various distal homogeneous flows.

Original languageEnglish (US)
Pages (from-to)1353-1399
Number of pages47
JournalDuke Mathematical Journal
Volume164
Issue number7
DOIs
StatePublished - Jan 1 2015

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'The möbius function and distal flows'. Together they form a unique fingerprint.

  • Cite this